Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I got up at 5pm..... ed_uk

Posted by Bob on April 3, 2005, at 22:20:45

In reply to Re: I got up at 5pm..... Bob, posted by ed_uk on April 3, 2005, at 14:11:52


> How many treatments will you be having? What side effects have you had so far?
>

I'm not sure what the plan is. I am either almost done, or they want to try for "maintenance ECT". However, since it doesn't seem to be going that well to me, I have my doubts about maintenance treatments. I guess I will find out more tomorrow, and then I see my psychiatrist on Tues. I'll know more than, I figure. All I can say now is that I expected to feel better than I do.

>
> He had some mild sexual dysfunction for a few days and then no side effects from then on. You can babblemail him if you like! Many people do have side effects from MAOIs, there's no doubt about that, I just wanted you to know that some people don't. Since the MAOIs are very different to any of the other antidepressants, you might find that you like them. Interestingly, some people seem to do much better on one MAOI than on another... the three main MAOIs are phenelzine (Nardil), tranylcypromine (Parnate) and isocarboxazid (Marplan).
>
> Which antidepressants have caused you the worst side effects in the past?
>
> Ed.
>
>

I am aware that the MAOIs are different, but I have had a very bad record with just about every med, including things like lamictal, SSRIs, tricyclics, and whatever else. I think it would be unrealistic to expect little or no side-effects from an MAOI, since they have a rep for even more problems than tricyclics. Sometimes I get a short-lived response from the meds, but eventually it becomes a burden, and then the challenge is withdrawing off of it without endangering my life, which I haven't always been successful at. A few of the side-effects I almost always get are: significant weight gain, significant sexual dysfuntion, urinary hesitancy, and sometimes one or all of the following: anger, apathy, akathisia, hypersomnia, jaw tightness, constant yawning, and migraine headaches. Not all of the meds produce all the same effects, but those are some of the major ones that have shown up multiple times. I have become much more reticent over the years at trying new meds, as it has become very, very difficult to go on and off of them. My body cannot bounce back any longer. A full list of all the side-effects I've had from all the meds would take up this server, as well as the next two days of my time. I'm a poster child for rare/uncommon problems, and yes, I got the rash from the lamictal, and kidney stones from Topomax.

Anyway, right now I'm embroiled in this ECT thing, so I have to see how that plays out. BTW, what is your situation with treatment and response? I don't think I asked that before, did I?

Bob

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bob thread:478590
URL: http://www.dr-bob.org/babble/20050330/msgs/479494.html